MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ); ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER, INC. (JUAREZ); ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number D-1270-05-S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with an ez steer non-nav 4mm catheter for which the packaging was discovered to be open at the top.During the procedure, it was found that the pouch seal was compromised, though the box had never been opened.The catheter from the box with the open pouch seal was noted to have compromised sterility as a result.It was never placed into the sterile field, nor did it come into contact with the patient.A new catheter was used to complete the procedure, which completed without any patient consequences.Packaging defects compromise the sterility of the product, potentially exposing the patient to the introduction of microorganisms into the vasculature.Possible consequences of this exposure are infection and sepsis, which may result in the patient needing to receive additional medical intervention to preclude permanent injury or impairment.As a result, this issue is mdr reportable.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent a procedure with an ez steer non-nav 4mm catheter for which the packaging was discovered to be open at the top.The returned device was visually inspected upon receipt and the supplier seal end was found open with foreign purple liquid stains, as well as an oily appearance on the plastic and white tyvek material.Evidence of heat transfer was observed.A fourier transform infrared spectroscopy (ft-ir) test was performed in order to identify the type of liquid material observed; the results demonstrated that the purple material found was primarily composed of aliphatic ester-base material.During the manufacturing process, there is no purple substance with an oily appearance used, and on line inspections are in place to prevent open pouches.As part of the investigation, a pull test was performed at the still-sealed pouch areas, and the strength value was found within specification.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The dhr was expanded to the receiving inspection sample and all the pieces successfully passed the pull test performed.A report was run in order to find complaints with the same characteristics in the lot number reported, but no other complaints were found.The packaging issue reported appears to be the result of an improper product handling in someplace external to the manufacturing environment.The customer complaint has been verified.The root cause does not appear to be manufacturing related.

Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5758842
Report Number9673241-2016-00409
Device Sequence Number628714
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(11)160416(17)190331(10)17453801M
Combination Product (Y/N)N
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberD-1270-05-S
Device Catalogue NumberBD7TCDF4L
Device Lot Number17453801M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1